Successful treatment of granulomatous reactions secondary to injection of esthetic implants
Magazine: Dermatologic Surgery
Date: Apr 1, 2005Pathological Anatomy [SP] Dermatology
In recent years, various injectable materials have come into use to improve esthetic appearance.
We describe the clinical and histopathologic aspects of two patients who received intradermal injections of an unknown dermal filler and the different diagnostic tools used to identify the unknown injected material (reflexion electron microscopy, electron dispersing x-ray) and discuss the possibility of a metastatic granulomatous reaction in one patient. We also describe two treatments for this complication and evaluate the legal considerations of the use of materials that have been adulterated and/or whose composition is unknown to the patient.
We present two patients who developed a granulomatous foreign-body reaction after the subcutaneous injection of an esthetic implant. We treated patient 1 with isotretinoin and 2 months later with doxycycline. We administered isotretinoin to patient 2.
We observed a partial improvement in patient 1 after isotretinoin treatment and a remarkable improvement after administration of doxycycline. In patient 2, we observed an excellent response to isotretinoin.
Isotretinoin and doxycycline, when administered separately, seem to offer effective treatment for reactions resulting from silicone implants. However, further studies that include a larger number of patients and those with reactions secondary to other fillers are clearly needed before the effectiveness of this treatment can be confirmed.
CITATION Dermatol Surg. 2005 Apr;31(4):486-90
you maybe interested
The Clínica is the greater private hospital with technological equipment of Spain, all in a single center.
The professionals of the Clínica perform continuous research and training, always to the benefit of the patient.
Learn why we are different from other healthcare centers. Quality, speed, comfort and results.